MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during surgery, surgeon noticed that the iol was cloudy right before implantation, left the eye aphakic.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The lens was not returned.One photo was provided.The lens was not shown in this photo.Only the lens carton which displayed the end cap containing the lens information was shown.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.All lenses undergo multiple 100% inspections during the manufacturing process to determine acceptability for functionality and cosmetic appearance per company's current release criteria.Without a physical sample, it is not possible to confirm the reported complaint of "iol was cloudy right before implantation, left the eye aphakic".A potential failure to follow the ifu may have resulted in the reported complaint of cloudy lens right before implantation.If there is a significant difference in temperature (cold ovd placed onto a room temperature lens) this could potentially temporarily cold shock a lens, inducing a temporary appearance of being cloudy.This temporary "shock" cloudiness will dissipate once the lens has been allowed to acclimate to room temperature.The temperature of the operating room and the temperature of the viscoelastic when applied to the lens and when filling the cartridge is unknown.Per the ifu, the operating room temperatures should be between 18 degree c (64 degree f) and 23 degree c (73 degree f).Per the ifu, only use a company viscoelastic qualified for use that has been allowed to come to the operating room temperature to fill the cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.No further information has been provided.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23377057
Report Number1119421-2025-02779
Device Sequence Number8871831
Product Code HQL
UDI-Device Identifier00380652555852
UDI-Public(01)00380652555852(17)300112(11)250114(10)15976614
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.225
Device Lot Number15976614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/19/2025
Date Device Manufactured01/14/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown